Addiction: Substance Abuse Community
How many of you have had stomach problems after quitting???
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How many of you have had stomach problems after quitting???

After discussing this briefly in another post....just want to address it again.  I wrote that I was having severe burning and nausea.  Day 16 of no vicodin.  A couple of people wrote that this might be caused by opiate abuse.  Got prescribed protonix today by the dr.  
For those of you that have also had this problem....how long did it last for you?  I had NO idea that it could be related.  The dr. said I might be developing and ulcer...but...now I"m thinking otherwise.
Related Discussions
12 Comments Post a Comment
Blank
Avatar_f_tn
i have had stomach problems for up to one month from methadone wds.  an ulcer???  does that sound right to you?  doctors sometime make things bigger than they are.
Blank
Avatar_m_tn
Well my stomache was pretty messed up after i quit hydrocodone for 4 years.
I started taking pro-biotics and it seemed to do the trick. I cannot remember the last time my stomache was upset.

(pro-biotics are the good bacteria that is suppose to be in your system, you know the stuff they talk about in yogurt)
Blank
Avatar_f_tn
Well, actually, yes, it COULD be an ulcer because of past problems with my stomach.  But after reading some of your posts, it could be the vicodin too.
I guess I'll know after about a month.  I don't think I could stand another one of those endoscope tests!
Blank
Avatar_m_tn
Problematically, the amount of acetaminophen that most of us ingested over a long period of hydro use is quite capable of flat out burning a hole in the stomach lining. And just the hydrocodone isnt good for it. Your Doc must suspect an ulcer or nearly to prescribe protonix. Otherwise it probably would have been tigan. Protonix is a ppi (proton pump inhibitor) which shuts down some of the acid producing sites in the stomach. Good luck to you...
Blank
Avatar_f_tn
I had NO idea that acetaminophen is capable of burning a whole in the stomach lining.  I thought just ibeprophren did that!  (I know that's not spelled correctly)  
If it's an ulcer, will the protonix fix it?  And could 1.5 years of hydro (about 8/day at times, with several breaks in between of several weeks abstaining) do that?  I guess it could.  
Thanks for all your replies!
Blank
Avatar_m_tn
Protonix wont actually fix an ulcer or severe stomach problem. But it will lower the acid levels enough so that it may heal naturally. Lower your caffeine intake - even from carbonated beverages. White grape juice is a really good one for your stomach. Watch all acidic stuff - tomatoes come to mind this time of year. Citric fruits and juices of course. That type of stuff. You arent at the head of the pack with the amount of hydro you were doing - but you know already that it was enough to cause problems. Fortunately our bodies are pretty good machines - and they can repair themselves. You will be alright as long as you dont start again. And taking the protonix - there have been some studies that show the ppi's are hard on bones - they cause calcium to leach out - so a calcium / magnesium supplement would probably be prudent. Couldnt hurt anyway. - best ofl luck to you - eagle
Blank
Avatar_m_tn
you know it sounds like you might be putting yourself through alot of stress. another thing vicodin or hyrocodone has alot of astimiphine in it as you know. and if you were eating a hole lot especially 5's eating 5 or 6 of those has 2500 mg's of asitimiphine in them and that might be why your stomach hurts , and very well will lead to an ulser, it wouldn't hurt to get it checked out, better to catch it right away before it gets worse( i didn't bother to read anyone else's comments so i'm sorry if i repeated anything  someone else wrote) good luck  and were always here for you never forget your not alone- randy
Blank
Avatar_m_tn
I am on day 17 clean from jumping off 2mg of SUB from an 8 month taper that started at 16 mg.

All major withdrawl (withdrawal) symptoms were gone by day 7ish. Was left fatigue, a little anxiety, and whole lot of stomach trouble. Lets just say nothing has come out remotely solid in 17 days. I also have developed nausea in the past few days.

Talked to my doctor today and prescribed Tigan for nausea and Bentayl for cramping and the runs. Just took them tonight...really hoping that work well. I will update.

Note - I may have an underlying condition. My stomach was always in horrible shape before I started using. It was actually one of the reasons why I liked to use. I am pretty sure that I have some kind of stomach issue, be it interal or food related. Luckily now that I am clean I have an opportunity to figure what is wrong.
Blank
Avatar_f_tn
Thanks for the great info!  eagle....You mention carbonated drinks...I'll have to cut down on my OTHER addiciton...Diet Coke!
Just more reasons, like the stomach problems now, to realize the evils of these drugs!
Blank
Avatar_f_tn
You may have an ulcer, however, I think that you may still be recovering from withdrawal as well.  It took my stomach at least two months to feel completely 'normal' after my detox.  The first three weeks were the worst. Since your a little over two weeks clean (Congrats, by the way :) your still early in the healing process.  This too, will pass.  The meds your Dr prescribed will help things along too.  Try sticking to bland, non-greasy foods for a little while (Bananas, plain chicken, crackers, applesauce, rice, etc.) and give your tummy a bit of a break.  Good luck!
Blank
Avatar_f_tn
Actually, I was almost a month clean and used for 2 days a little over 2 weeks ago...just about 3/day then, but I suppose that could have set my stomach back.  Thanks for the encouragement, everyone!  Always good to know we're all in this together and can help each other out so much!  What a great forum.
Blank
583922_tn?1221876422
I am on day 16 too CONGRaTS!!  but yes, my tummy is upset and I dare not venture too far from my home.  LOL>   keep it up.  

sandy
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4113881_tn?1415853876
Blank
ActingBrandNew
Torrance, CA